MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921230
Medical Device Problem Codes Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the ureteroscopic lithotripsy procedure, the polaris ultra ureteral stent was found with creases, inside the patient.The procedure was completed with another of the same device.The patient's condition following the procedure was stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable event of stent kinked, inside the patient.
 
Additional Manufacturer Narrative
H6: imdrf device code a0406 captures the reportable event of stent kinked, inside the patient.The reported event of stent kinked will not be confirmed and will be documented as no problem detected.This conclusion was selected because after visual and microscope inspection in the complaint device, it was not possible to identify any evidence of the alleged issue on the device since no important kinks were observed on the stent.However, the stent was found with the positioner bent and bladder coil detached or separated.Regarding to the analysis performed to the returned device, it is possible to conclude that these issues could be caused by operational factors.According to the task analysis of the product, the retrieval line may be removed before placement at the physician's discretion.If the retrieval line gets entangled in the bladder coil and is removed using excess force, the stent can get detached or separated and could lead to bend the positioner during the preparation affecting the performance of the device.Therefore, all compiled information on this investigation determines that the most probable cause is adverse event related to procedure since the adverse events occurred during the procedure and the device had no influence on the events.
 
Event or Problem Description

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20799362
Report Number2124215-2024-74731
Device Sequence Number6754907
Product Code FAD
UDI-Device Identifier08714729124320
UDI-Public08714729124320
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061921230
Device Catalogue NumberM0061921230
Device Lot Number0033294650
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2024
Supplement Date Received by Manufacturer12/27/2024
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown